MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895815150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed, 15x1.5mm target lesion was located in the severely tortuous and severely calcified left circumflex (lcx) artery.A 1.50mm x 15mm apex¿ flex balloon catheter was advanced to dilate the lesion.However, the delivery shaft was fractured.The device was completely removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a apex balloon catheter.The balloon was tightly folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.There was no damage.The reported shaft broken was not confirmed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed, 15 x 1.5 mm target lesion was located in the severely tortuous and severely calcified left circumflex (lcx) artery.A 1.50 mm x 15 mm apex¿ flex balloon catheter was advanced to dilate the lesion.However, the delivery shaft was fractured.The device was completely removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
APEX¿ FLEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6423248
Report Number2134265-2017-02469
Device Sequence Number18970805
Product Code LOX
UDI-Device Identifier08714729474975
UDI-Public(01)08714729474975(17)20170228(10)17662370
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberH7493895815150
Device Catalogue Number38958-1515
Device Lot Number17662370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1